MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false high advia centaur xp intact parathyroid hormone (ipth) results on the original sample draw is unknown, however pre-analytical/sample specific issue or an unidentified interference cannot be ruled out.The customer's quality control (qc) and calibration were valid, and there were no other discordant samples observed on this day with other assays.There is no sample available for testing by siemens due to the sample storage at the customer site which has rendered the specimen unsuitable for testing.The instruction for use (ifu) under the limitation section states the following: "it is also extremely important to ensure that patient samples have been handled and stored correctly.Incorrect handling of samples will result in a loss of intact pth." the instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the instrument is performing within specification.No further evaluation of the device is required.Mdr 1219913-2018-00161 was filed for a falsely elevated repeat result on the same patient.
 
Event or Problem Description
A false high advia centaur xp intact parathyroid hormone (ipth) result was obtained on a patient sample and the result was questioned by the physician.The patient was redrawn the following day and the result was lower.The customer performed repeat ipth testing of the original sample, the redrawn sample, and the results were similar to what was originally obtained.The lower ipth result from the redrawn sample was considered to be consistent with the patient's clinical picture.Patient treatment was not altered or prescribed or adverse health consequences due to the discordant advia centaur xp ipth results.Mdr 1219913-2018-00161 was filed for a falsely elevated repeat result on the same patient.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7542237
Report Number1219913-2018-00160
Device Sequence Number16612264
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number056372
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR